Lipschitz normal embeddings in the space of matrices

Dmitry Kerner, Helge Møller Pedersen, Maria A.S. Ruas

Research output: Contribution to journalArticlepeer-review

11 Scopus citations


A semi-algebraic subset in Rn or Cn is naturally equipped with two different metrics, the inner metric and the outer metric. Such a set (or its germ) is called Lipschitz normally embedded if the two metrics are bilipschitz equivalent. In this article we prove Lipschitz normal embeddedness of some algebraic subsets of the space of matrices. These include the space of rectangular/(skew-)symmetric/hermitian matrices of rank equal to a given number and their closures, and the upper triangular matrices with determinant 0. (In these cases we establish explicit bilipschitz constants.) We also make a short discussion about generalizing these results to determinantal varieties in real and complex spaces.

Original languageEnglish
Pages (from-to)485-507
Number of pages23
JournalMathematische Zeitschrift
Issue number1-2
StatePublished - 1 Oct 2018


  • Conical singularities
  • Determinantal singularities
  • Lipschitz geometry
  • Matrices
  • Normal embeddeness

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'Lipschitz normal embeddings in the space of matrices'. Together they form a unique fingerprint.

Cite this